Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is there a way to reduce cholestrol besides drugs?

Besides the obvious like less meat intake. When thats just not enough, because your body itself is making too much. Is there a way to get your body to make less cholesterol? Is there any special/ miracle food for this? lol obviously i meant prescription drugs. lol i dont think illegal drugs will reduce cholesterol, im not dumb you know.
Wed, 16 Dec 2009
Report Abuse
Question is related to
Drug/Medication
Medical Topics
  User's Response
's  Response
OATS have soluble fibre that help to reduce cholestrol, scours the vessels. (stay away from high processed foods with chemical additives that may give you other problems...for example, Cheerios has "TSP" Tri-Sodium Phosphate in it to keep it crunchy, the same chemical you get from a hardware store or paint store to clean grease off your driveway. If you wonder where your heartburn comes from it could just be from that.) and OLIVE OIL, helps dissolve the deposits of, or remove excessive amounts of bad cholestrol and flax bread or good old fashioned cod liver oil, or halibut liver oil, or salmon. True, the omega fatty acids also help a lot.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hey, I ve been injecting coke and heroin a lot lately, sadly. I am 19, 5 foot 5, a cancer survivor (leukemia) and 16 years remission this year, i have no allergies, had mono once, and am healthy besides scoliosis and a stress fracture in my back. I occasionally do a little more than i plan on and can hear my heartbeat, everything sounds like its in a tin can, and my heart beat changes from really fast to slow. I learned how to half-way control it by breathing. I know what im doing is stupid, but my most important question is: what are the signs of an overdose? also appropriately how much would it take to cause an overdose? again i know this is really unsafe, and a very stupid idea but i think i have come very close the past few days..please help me!

doctor1 MD

My husbands tryglyceride levels were 222(in july 2011 ) and 296 ( in july 2012) and cholestrol levels were 198(in 2011) and 200(in 2012).He walks and exercises daily.Since the triglyceride levels were not reducing the doc has prescribed T.Tonact-TG for 3 months. Please tell me if the drug should be taken and what could be the side effects

doctor1 MD

I recently had a urinalysis at my PCP due to medications that were stolen. The results of the test are baffling to say the least. Drugs that I am prescribed to and take on a daily basis did not show up, and drugs that I do not take showed up. I do not abuse any drugs and take major steps to keep my rxs secure (dispensing from Pharm weekly - now I have changed to daily). I do not understand how this could happen. My age is 49 (dob 7.29.63) - menopause is either happening or beginning. I have noticed strange bruising (one time on my foot - one on my upper right arm). within the past two weeks during this quagmire. The local police do nothing. I m afraid for my family s safety - and I am scared that either the test was tampered with or someone is injecting these substances into me while I am sleeping. The PCP refused to give me another urinalysis, and by the way the problem is opiates, which reduces blood pressure, and at the time of urine collection my bp was 140/80 which is extremely high for me. Can you think of any other reason why these tests are not reflective of what is going on? I need professional answers. Thank you

Recent questions on  Steroid

doctor1 MD

For the past 4 days, my blood pressure has been running anywhere from 130/95 to 120/102. My blood pressure is usually normal (typically 120/78 or so). I have high cholesterol and a family history of heart disease & am 51. What I don t understand is the numbers being close together. My last reading was 119/102.

doctor1 MD

It started with an odd itch on one side of my penis. Persisted for 2-3 days...itched only the odd time. I checked my penis,...where the itch was turned out to be reddish and seemed like I had a problem. This occurred in the beginning about 2 days after having sex. I self treated with a healing cream for a couple days which didn t help, so switched to aloe vera gel for a couple days. The problem was getting worse. Went to a clinic. Doc took a swab, and I had to get a prescription... (30) Fucidin H 2% & 1%. Fusidic Acid & HC Acetate,...a cream in a tube. That s what it says on the tube. Doc said try it for 30 days and if not better go see him again. I asked the Doc how I would get whatever it was I had . He answered her . Today, I get a call from some gal at the clinic that told me I had Light A Penis Strep and that it should clear up in a couple days...it has been getting better. Redness has lessened, as well as swelling and itch. I asked what it was caused from...she said she didn t know. My question is this : How would I get Strep on my penis ?? Thank You , Norm.

doctor1 MD

Dear Sir, My husband had a boils and itching problem in under arms and chest. After consulting a doctor he took Momentasone+Fusidic acid combination cream along with Atarex and Amoclav tablets. After this course his boils are cured. In subsequent follow-up visit, doctor told us to use LS dew soap and dusting powder Absorbant and Fudic cream to cure rest of the boils remained. Now he is fine and does not have boils, However he has a itching problem on chest. May be due to sweating problem or what he cant even sleep at night due to it. also skin become dark and thick in that area. he took atarex but could not effective in itching at night again doctor has told to stop using that dusting powder and Fudic cream as skin becomes dry by using powder thick due constant itching on that and suggested HHzole cream and Nutex tablet. However, after taking its first dose, it does not have any effect on itching. Also we dont understand why doctor has given Nutex and HHzole cream though she said my husband does not have fungal infection. Kindly suggest for this itching problem

doctor1 MD

I've been constipated about 6 days. During that time I have also had short bouts of feeling jittery, anxious, and light headed once or twice.

When I take my pulse, it remains slow and steady. any ideas? I'm 49, 6'2, 205, moderately active. No history of heart disease or high bp. Don't know my cholesterol levels.

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...